Jump to content
CrazyBoards.org

Quitting Lamictal


Recommended Posts

Guest wileycat

I posted a couple of days ago that I was done with Mr. Lamictal. I know it is recommended to not just stop it cold turkey, but I dont' feel so bad for doing so. I felt a little wierd as I didn't take it last night in an effort to reduce increasingly intolerable muscle pain, and I thought I felt a little bizarre today when I woke up from my nap. But I ate some salmon and now I feel pretty good.

That god awful depression I was in started to lift today for the first time in two weeks or so. I am a little peppy and distracted again but you know what, I realized I might have actually been missing my more conisistently arriving up/mixed states. At least they have not turned in to major about- to-blow irritability like I was having last week on and off.

Maybe I am better off not treating my little mixed states. I don't think I can make it without my moments of brilliant mania. Because at least when they were more mixed, they weren't swinging. But really I think it was the muscle stuff that got to me. I think that was making me seriously unhappy. It was also causing me to take more metahdone which in turn was causing blacker depressions. God I want off of that stuff so badly as well. 

So is it stupid to stop it cold turkey for some reason? If you get a rash you have to anyway, right?

Link to comment
Share on other sites

Guest wileycat

I posted a couple of days ago that I was done with Mr. Lamictal. I know it is recommended to not just stop it cold turkey, but I dont' feel so bad for doing so. I felt a little wierd as I didn't take it last night in an effort to reduce increasingly intolerable muscle pain, and I thought I felt a little bizarre today when I woke up from my nap. But I ate some salmon and now I feel pretty good.

<snip>

So is it stupid to stop it cold turkey for some reason? If you get a rash you have to anyway, right?

<{POST_SNAPBACK}>

Snarky response ahead. Read the links below to get the slightly less snarky version. You could have done this in the first place.

www.crazymeds.us/lamictal.html

www.crazymeds.us/anticonvulsants.html

YES THIS IS STUPID UNLESS YOUR INTENT IS A FUCKING SEIZURE! Not ONLY are you risking your premedicated state but you are risking flopping around on the floor biting your tongue pissing your pants breaking your teeth and ribs and SKULL. Not like that's not already coming-the feeling weird could be an aura, which is the warning of an impending seizure, at least for those of us who know what we are feeling and GET warning; not everyone does. You think Lamictal gives you muscle pain, you ain't felt NOTHIN' till you've had a tonic-clonic. Beleive me, I've experienced both. I know thats not my idea of a good time just my reality and how I spent 60 seconds of this month DEAD but hey whatever makes you happy.

Kassiane

sick of answering this same question repeatedly WHEN ITS SELF EVIDENT

<{POST_SNAPBACK}>

Well sorry I didn't read those but my own PI sheet didn't say this. I will take  your word for it though. Sorry to annoy you, Back to my awful headache and bad mood for a while I guess. Fuck.

Link to comment
Share on other sites

Seconding Kass.

The ONLY time you drop Lamictal cold turkey is if you get THE RASH--S-J.  And then, ONLY at the ER with medical supervision.

It's called ti-tra-tion.  Slow stepdowns for safely removing the med from your body so ya don't start flopping aroud like a fish out of water.

And, as always, best done with your pdoc's supervision.

Link to comment
Share on other sites

sorry things were not working out for you.  How much Lamictal were you taking? if it was a fairly low dose, then stopping it might not be as much of a problem. did your doctor say it was OK to stop cold turkey?

my pdoc had me stop at 100 mg, without a slow titration. I wouldn't recommend it.

agitated depression went berserk. I couldn't tell the daytime from the night. I was also on a mild steroid at the same time, so it is hard to know what was the Lamictal, the steroid, the combination, or just plain old cycling. I guess I was lucky to not have seizures.

(I hate this voice recognition software.  It will say some of the strangest things. not good if you were already crazy.)

Link to comment
Share on other sites

Wileycat - What dosage were you on? If you weren't on a crazy high dosage, you might be fine. For example, if you are on 25 or 50. I went from 150 to 50 and feel fine. I'm slowly going off it as well. I would at least consult with your doctor before going off of it in the manner in which you did. I am very sympathic with your situation, considering I'm going off it for the same reasons you did/are.... going a little slower would have probably been a better idea though. Good luck....

Link to comment
Share on other sites

Guest wileycat

I was on 100mg. Pdoc said today that I could just stop taking it like that. Thank god.

I don't have a history of siezure disorder.

It wasn't enough of an emergency I felt to call the pdoc over the weekend, hence why I like the"human search engine" factor of this board.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...